Alert archive / South Carolina / Freeze Warnings in 2006
Freeze Warning 2, NWS Wilmington, NC
NWS Wilmington, NC issued this freeze warning at Mar 4, 2006, 3:21 PM EST for 6 counties in South Carolina; Bladen County, Columbus County, Robeson County, North Carolina. It took effect at Mar 5, 2006, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2006, 3:21 PM EST (20:21 UTC)
- In effect from
- Mar 5, 2006, 3:00 AM EST
- Expired
- Mar 5, 2006, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 91 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1966 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KILM 042021 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 321 PM EST SAT MAR 4 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-050900- /O.UPG.KILM.FZ.A.0002.060305T0800Z-060305T1400Z/ /O.NEW.KILM.FZ.W.0002.060305T0800Z-060305T1400Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 321 PM EST SAT MAR 4 2006 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF CLEAR SKIES...A DRY AIRMASS AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DIP BELOW FREEZING IN MOST LOCATIONS OVERNIGHT. THE ONLY EXCEPTIONS WILL BE AT THE BEACHES...WHERE TEMPERATURES IN THE MID TO UPPER 30S ARE EXPECTED. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PEOPLE WITH AGRICULTURAL INTERESTS SHOULD TAKE ACTION TO PROTECT OUTSIDE PLANTS AND VEGETATION FROM FREEZING CONDITIONS. $$ REK
2 follow-up statements
000 WWUS72 KILM 050201 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 901 PM EST SAT MAR 4 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-051015- /O.CON.KILM.FZ.W.0002.060305T0800Z-060305T1400Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 901 PM EST SAT MAR 4 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST SUNDAY. THE COMBINATION OF CLEAR SKIES...A DRY AIRMASS AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DIP BELOW FREEZING IN MOST LOCATIONS OVERNIGHT. THE ONLY EXCEPTIONS WILL BE AT THE BEACHES...WHERE TEMPERATURES IN THE MID TO UPPER 30S ARE EXPECTED. A FREEZE WARNING IS ISSUED TO ALERT THE PUBLIC TO THE POTENTIAL FOR FREEZING TEMPERATURES DURING THE OVERNIGHT AND EARLY MORNING HOURS. PROTECT OUTSIDE VEGETATION SUCH AS PLANTS AND FLOWERS BY BRINGING THEM INDOORS. WRAP LARGE PLANTS AND TREES WITH PLASTIC TO PROTECT THEM FROM THE COLD. $$ 7
000 WWUS72 KILM 050827 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 327 AM EST SUN MAR 5 2006 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-051400- /O.CON.KILM.FZ.W.0002.000000T0000Z-060305T1400Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW... SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON... WRIGHTSVILLE BEACH...BENNETTSVILLE...DARLINGTON...DILLON... FLORENCE...MARION...CONWAY...MYRTLE BEACH...KINGSTREE... GEORGETOWN 327 AM EST SUN MAR 5 2006 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... TEMPERATURES WILL BE NEAR OR BELOW FREEZING FOR A FEW HOURS EARLY THIS MORNING ACROSS NORTHEAST SOUTH CAROLINA AND SOUTHEAST NORTH CAROLINA. TEMPERATURES WILL CLIMB BACK ABOVE FREEZING BY 9 AM EST. WITH THE START OF THE GROWING SEASON ON MARCH FIRST...FROST ADVISORIES...FREEZE WATCHES AND FREEZE WARNINGS WILL CONTINUE TO BE ISSUED AS CONDITIONS WARRANT. TUNE TO NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. $$ 29
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this freeze warning went out at Mar 4, 3:00 PM EST, 21 minutes earlier.
Area forecast discussion, Mar 4, 3:00 PM EST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 300 PM EST SAT MAR 4 2006 .SHORT TERM /TONIGHT THROUGH MONDAY/...HAVE UPGRADED THE FREEZE WATCH TO A FREEZE WARNING FOR TONIGHT THROUGH SUNDAY MORNING. GFS AND NAM MOS NUMBERS PRETTY CLOSE THROUGH THE SHORT TERM AND AGREE ON BELOW FREEZING TEMPS AWAY FROM THE IMMEDIATE COAST. WILL INCLUDE WORDING TO THAT EFFECT IN THE ZONES AND IN THE WORDING OF THE FREEZE WARNING. WINDS WILL DECOUPLE TONIGHT AS GRADIENT SLACKENS...AND WITH DECENT CAA TODAY AND A CONTINUED DRY COLUMN AND CLEAR SKIES TONIGHT...SEE NO PROBLEM SIPPING BELOW FREEZING MOST LOCATIONS. CONTINUED BELOW CLIMO TEMPS AND SUNNY SKIES SUNDAY. SYSTEM MOVING THROUGH SUNDAY NIGHT/MONDAY LOOKS MOISTURE STARVED. PREFER THE NAMS DEPICTION AND THINK THE GFS IS A LITTLE GENEROUS IN THE MOISTURE DEPARTMENT CONSIDERING THE DEEP NORTHWESTERLY FLOW. WILL KEEP POPS FOR THIS EVENT LIMITED TO SLIGHT CHANCE EXCEPT FOR PENDER AND NEW HANOVER COUNTIES WHICH WILL HAVE SLIGHTLY MORE FAVORABLE DYNAMICS AND MOISTURE AVAILABILITY. && .LONG TERM /TUESDAY THROUGH FRIDAY/...HIGH PRESSURE BUILDS IN TUESDAY AND MOVES OFFSHORE WEDNESDAY. LOOKING AT A BIG WARMUP TO WELL ABOVE CLIMO LEVELS STARTING THURSDAY AND EXTENDING INTO THE FIRST PART OF THE WEEKEND AS BRISK SOUTHERLY FLOW SETS UP. GFS AND ECMWF AGREE QUITE WELL ON THIS SCENARIO. && .AVIATION...HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA THROUGH SUNDAY AFTERNOON WITH AN EXTREMELY DRY COLUMN. VFR CONDITIONS WILL PREVAIL THROUGH THIS TIME. A FEW HIGH LEVEL CLOUDS MAY MOVE ACROSS THE AREA SUNDAY MORNING...WITH NO IMPACT ON AVIATION CONCERNS. && FIRE WEATHER...RELATIVE HUMIDITIES WILL CONTINUE TO HOVER IN THE 20 TO 25 PERCENT RANGE SUNDAY AFTERNOON. WINDS WILL BE LIGHTER HOWEVER. FOR THIS REASON...WILL OPT TO DISCONTINUE THE SPS FOR NC COUNTIES ADDRESSING THREAT. WILL CONTINUE TO HIGHLIGHT IN FWF. && .MARINE...NW FLOW TO CONTINUE THE FIRST FEW PDS AS SFC RIDGE BUILDS IN. NR SHORE VS OFFSHORE SEAS STILL SHOWING SOME VARIATION PER BUOY OBS FROM HIGHER WINDS OVERNIGHT. WITH LIGHTER FLOW THAT DIFF SHOULD ABATE AND MAY NOT NEED TO BE SPELLED OUT IN CWF. LIGHT WINDS TOMORROW AS SFC PRES PATTERN GETS A BIT MUDDLED AND THEN SOME SW WINDS AHEAD OF NEXT STORM ON MONDAY. TIGHTER GRAD MAY END UP NECESSITATING SCEC...TOO EARLY TO TELL. THE SAME CAN BE SAID FOR TUESDAY BEHIND THE SYSTEM BUT WITH OFFSHORE WINDS. RETURN FLOW KICKS IN AGAIN ON WEDNESDAY...THIS TIME FOR A LONGER AMOUNT OF TIME BY THE LOOKS OF IT. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...FREEZE WARNING FROM 3 AM TONIGHT UNTIL 9 AM SUNDAY MORNING. SC...FREEZE WARNING FROM 3 AM TONIGHT UNTIL 9 AM SUNDAY MORNING. MARINE...NONE. && SHORT TERM/LONG TERM...KREITNER FIRE WEATHER... AVIATION... MARINE...MBB
Hazardous weather outlook, Mar 4, 3:48 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 348 AM EST SAT MAR 4 2006 AMZ250-252-254-256-NCZ087-096-097-099>101-SCZ017-023-024-032>034- 039-046-050900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-ROBESON-BLADEN- PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 348 AM EST SAT MAR 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS...SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT FOR FIRE WEATHER CONCERNS...THE RELATIVE HUMIDITY WILL BE NEAR OR BELOW CRITICAL RELATIVE HUMIDITY THRESHOLDS THIS AFTERNOON. FORTUNATELY...WIND SPEEDS ARE FORECAST TO RANGE FROM 5 TO 10 MPH MOST OF THE DAY WITH A PERIOD OF 10 TO 15 MPH. A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING FOR COLUMBUS...ROBESON...BLADEN...DILLON...MARLBORO AND DARLINGTON COUNTIES. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SRP
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 9:10 AM EST | Freeze Watch | ILM | Darlington, Dillon, Florence, Marion, Marlboro, Williamsburg | 6 hr |
Nearby
Freeze Warnings in South Carolina, 2006Freeze Warnings in North Carolina, 2006Every freeze warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.